Alert archive / Arkansas / Tornado Warnings in 2000

Tornado Warning 23, NWS Little Rock, AR

February 23, 2000Arkansas County, Arkansas

NWS Little Rock, AR issued this tornado warning at Feb 23, 2000, 4:49 PM CST for Arkansas County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 23, 2000, 4:49 PM CST (22:49 UTC)
Expired
Feb 23, 2000, 5:35 PM CST
In force
46 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Arkansas County, AR

What was reported inside it

TimeReportWhereRemark
Feb 23, 5:05 PM CSTHail 0.75Lodges Corners, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 232249
TORLIT
ARC001-232335-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
449 PM CST WED FEB 23 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  ARKANSAS COUNTY IN SOUTHEASTERN ARKANSAS

* UNTIL 535 PM CST

* AT 447 PM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 8 MILES
  WEST OF DE WITT... MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE...
DE WITT                      AROUND 455 PM CST...
ALMYRA                       AROUND 500 PM CST...
CROCKETTS BLUFF              AROUND 515 PM CST...
ST CHARLES                   AROUND 515 PM CST...

IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS
BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE HOMES NOW.
MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE ARE NO
BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT BEWARE
OF RISING WATER.

38/16

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 23, 2:38 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 23, 2:38 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
238 PM CST WED FEB 23 2000

SINCE SATELLITE METEOROLOGY DICTATES SOME POSSIBLE LATE DEVELOPMENT
FOR EARLY THIS EVENING WILL KEEP SMALL POPS EZARLY TONIGHT...OTHERWISE
NVA WILL MOVE IN. TEMPS REASONABLE AND MODELS ARE IN FAIRR AGREEMENT.
38

.LIT...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:12 PM CSTSevere Thunderstorm WarningLZKClark, Dallas48 min
Feb 23, 4:12 PM CSTSevere Thunderstorm WarningLZKGrant48 min
Feb 23, 4:31 PM CSTSevere Thunderstorm WarningLZKArkansas, Jefferson49 min

Nearby

Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.